Anyone?

New to this. Came off AD month or so ago as I thought I was better. But have plummeted again. I'm so used to the feelings. Sad, teary, irritable, argumentative, lonely, can't be bothered to go out or do anything, can't face going to work and leaving my daughter at nursery. Housework is an impossible task. I lie in bed thinking about what would happen to my children if I died. Thinking about the easiest ways to go. I've got my AF at the moment, so things MAY improve when that passes. Also back to work after over 16 days off and although I said I cant bear to leave my little one, a part of me is looking forward to the routine of getting up and having to leave the house, is the familiar to anyone?

4 Replies

oldestnewest
  • Hi

    Sorry I don't know what AD is, but it sounds as though you are having a hard time and are depressed. You do need to go back to the GP or another healthy professional as it sounds as though you are having a rebound effect in response to coming off AD.

    About going back to work, it sounds as though you feel guilty for wanting to be away from the children whereas that is a very natural response to spending your life with 'little ones'. Do try not to beat yourself up about wanting a life apart from just being a mother. If you are happier then the children will be happier too.

    Suexx

  • Sorry - anti depressants. Thanks for your reply, it was a welcome surprise x

  • Hi Suzie, I am no expert on here, but do understand what you are going through. I have only recently gone on to AD's and am feeling a whole lot better but after a lot of soul searching and talking to friends and family, I have worked out that I have to make a significant change in my life or I will simply spiral back down to where I was. This is a total career change, so I find myself excited and daunted by the whole thing, but they are normal emotions to be experiencing.

    I also find myself constantly challenging whether my improvement is solely the AD's or is it also me understanding and taking better control, I'll never know until I come off them. I understand that it is important to stay on them for at least 6 months and then if confident to slowly reduce dosage, throughout this my GP will regularly meet with me to monitor how I am feeling. I hope your GP did this, but either way, I think you need to pop back in and discuss it with him/her again. You also need to find what your triggers are i.e. what is making feel this way and then challenge those thoughts and then make an action plan. Very good book and website I can recommend. It did not take me long to find out my triggers but has taken what feels like ages to genuinely buy-in and commit to addressing them - it can be very scary. Hopefully you have friends and/or family who can help you with this. If not talk to the GP about receiving some talk therapy. I had some group CBT which unfortunately did not help a whole lot in my case, but should have helped others. I now feel that I need a little one to one, but on the other hand I may have made my career change before the NHS waiting time is up! :-)

    Good luck and I'm with Sue - don't beat yourself up!

    Alex

  • Hi Alex, it was kind of you to reply.

    The problem I've always had at my GPs is that they are happy to give you a long course of tablets without checking how you are feeling. They've always left it up to me to decide when to start / increase / reduce dosage. Once I caught sight of my notes while he was faffing with his blood pressure machine. It said 'c/o low mood. Teacher. Very sensible. 20mg citlopram. Review 3 months.' I wanted to scream out 'IM NOT SENSIBLE IM BLOODY MAD AND I NEED SOME ATTENTION! I'm a single parent and I have to make so many decisions on my own. I just want someone to recognise what's going wrong :(

You may also like...